Alert archive / Maine / Gale Warnings in 2019
Gale Warning 25, NWS Gray, ME
NWS Gray, ME issued this gale warning at Oct 30, 2019, 3:55 PM EDT. It took effect at Oct 31, 2019, 2:00 PM EDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2019, 3:55 PM EDT (19:55 UTC)
- In effect from
- Oct 31, 2019, 2:00 PM EDT
- Expired
- Nov 1, 2019, 7:32 PM EDT
- In force
- 30 hr
- Issued by
- NWS Gray, ME
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Oct 30, 2:10 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Oct 30, 2:10 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Gray ME
210 PM EDT Wed Oct 30 2019
.SYNOPSIS...
Plenty of low level moisture will remain over Maine and New
Hampshire today allowing for cloudy conditions to continue
along with some fog and drizzle. However, a few sunny breaks
will be possible this afternoon. Low pressure will move
northeast from the Ohio Valley Thursday and Thursday night,
spreading areas of heavy rain into the region. A period of
strong winds are possible late Thursday night and Friday. Colder
and drier air will follow behind this system over the weekend
with showers possible, mainly across the north.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
200 PM Update...
Forecast on track with temperatures rising into the upper 50s
and lower 60s for most of the area.
945 AM Update...
Dense fog is beginning to lift this morning, remaining patchy
with low ceilings. Made small adjustments to temperatures
through the day, mainly near the coast to limit warming where
clouds are expected to persist.
630 AM Update...
Have placed patchy dense fog into the forecast for early this
morning. This was mainly for New Hampshire where the visibility
has dropped to a quarter mile in a few locations. Have issued a
SPS to account for the slow morning commute.
This dense fog should begin to lift after 12Z. Otherwise, mainly
cloudy skies today with patchy drizzle gradually changing to
scattered showers over southern areas.
Prev Disc...
Areas of drizzle and fog expected once again this
morning as a southerly low level flow continues of the Gulf of
Maine. However, this moisture will gradually lift with time with
breaks in the cloud cover expected. Warm air advection
developing in the lower levels of the atmosphere will allow for
scattered showers to develop as the drizzle dissipates with
time. Initial focus for this precipitation will be over
southernmost New Hampshire and far southwestern Maine.
The breaks in the cloud cover will allow for more mild
conditions today. High temperatures will reach the lower 60s in
most regions. It will be a little cooler in the north and along
the Midcoast region of Maine where winds will be onshore.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM THURSDAY/...
All models withing the 00Z suite continue to indicate deep low
pressure moving north from the Ohio Valley region Thursday
night. A steady rain and patchy fog will develop in all areas as
moist, southerly winds increase ahead of this system.
By Thursday, intensifying low pressure will be situated over
western Pennsylvania and western New York. This will be a fast
moving system with an upper level trough racing to the northeast
and becoming more negatively tilted with time. Rain will
continue across the region, heavy at times with very high
precipitable waters expected for this time of the year. The
higher terrain can expect additional rainfall as increasing
southerly winds allow for high rainfall totals in the
headwaters.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
The ensemble and deterministic model solutions are in decent
agreement on the long wave pattern through the first half of next
week. We begin the period with an approaching shortwave impulse
going negative tilt as it rides northeast through the lower
lakes and New England Thursday night and Friday. At the surface
low pressure will ride down the Saint Lawrence and drag a trailing
cold front across the region on Friday. This boundary will be
preceded by an unseasonably warm southerly flow which will
transport PWATS near or above 1.5 inches producing a widespread 1
to 2 inch rainfall...with some locally higher amounts possible.
Southerly winds of 20 to 30 mph with higher gusts ahead of the
cold front will shift into the southwest and remain strong and
gusty following the frontal passage. Ridging and diminishing
wind follows the departing system for Friday night and Saturday.
By Sunday...an upper trough pivots across the area accompanied
by clouds along with a few rain or snow showers confined largely
to the higher terrain. Ridging and dry air follows this impulse
for Monday into Tuesday with the next frontal system and inclement
weather arriving for the mid week period.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Short Term...Areas of IFR/LIFR conditions early this morning
with drizzle and fog. Ceilings and visibilities gradually lift
with breaks in the cloud shield and scattered showers today,
mainly over southern areas. Rain and fog expected tonight and
Thursday with IFR and localized LIFR conditions.
Long Term...
Thu night...MVFR and areas of IFR in RA and fog with LLWS.
Southerly sfc wind gusting to 30 kt.
Fri...Areas of MVFR in SHRA and isold TSRA with LLWS. SW sfc wind
gusting to 35 kt.
Sun...Sct MVFR psb in mtn -SHRA/-SHSN.
&&
.MARINE...
Short Term...Southerly winds will gradually increase with time
tonight into Thursday as a southerly gradient develops ahead of
a fast moving low pressure system.
Long Term...
Thu Night - Fri...Gales likely, with a few gusts near storm psb
over our eastern outer waters.
Fri Night - Sat AM...SCA's likely outside the bays.
&&
.HYDROLOGY...
Models agree on a general 1 to 2 inch rainfall event with some
locally higher amounts in upslope across the higher terrain.
This seems reasonable given strong forcing and PWATS at or
above 1.5 inches. Still some question on exactly where that
axis of heaviest QPF will set up. However...ensemble river
forecasts suggest the headwaters as well as some of our flashier
small rivers...including the Swift and Pemi...have the best
chance of reaching or exceeding bankfull on Friday.
&&
.TIDES/COASTAL FLOODING...
Some beach erosion and splash-over possible during the Thursday
afternoon and Thursday night high tides as strong southerly
winds build nearshore waves along the coastline.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Gale Watch from Thursday evening through Friday afternoon for
ANZ150>152-154.
&&
SYNOPSIS...
NEAR TERM...Cannon/Casey
SHORT TERM...Cannon
LONG TERM...Schwibs
AVIATION...
MARINE...
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Oct 30, 7:37 AM EDT, 8 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 737 AM EDT Wed Oct 30 2019 MEZ007>009-012>014-018>022-NHZ001>013-015-311145- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 737 AM EDT Wed Oct 30 2019 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Moderate to heavy rainfall late Thursday into Friday may cause localized water issues especially in poorly drained areas. A period of strong, gusty winds in excess of 30 mph is also possible Friday. Some gusts may reach damaging levels...however confidence in this is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023-024-NHZ014-311145- Coastal York-Coastal Cumberland-Coastal Rockingham- 737 AM EDT Wed Oct 30 2019 This Hazardous Weather Outlook is for southwest Maine and southern New Hampshire. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Moderate to heavy rainfall late Thursday into Friday may cause localized water issues especially in poorly drained areas. A period of strong, gusty winds in excess of 35 mph is also possible Friday. Some gusts may reach damaging levels...however confidence in this is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ025>028-311145- Sagadahoc-Lincoln-Knox-Coastal Waldo- 737 AM EDT Wed Oct 30 2019 This Hazardous Weather Outlook is for south central Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Moderate to heavy rainfall late Thursday into Friday may cause localized water issues especially in poorly drained areas. A period of strong, gusty winds in excess of 40 mph is also possible Friday. Some gusts may reach damaging levels...however confidence in this is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>152-154-311145- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 737 AM EDT Wed Oct 30 2019 ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ153-311145- Casco Bay- 737 AM EDT Wed Oct 30 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Winds may briefly approach Gale force late Thursday night into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 2:42 AM EDT | Gale Watch | GYX | 13 hr | |
| Oct 30, 3:30 PM EDT | Wind Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Lincoln, Oxford and 4 more | 50 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.